Does anyone have any experience coming off of an antidepressant and using a mood stabilizer instead? I have been on many, many antidepressants and they only work modestly at best and even that seems to lessen over time. For the past 10 months or so I have been taking cymbalta(antidepressant) and then added lamictal later in order to augment the effect in theory. It helped a bit maybe. After much research on the net I am leading towards the idea that I have an atypical form of bipolar. I dont have manic episodes but have mood swings between very depressed and blah...and extreme irritabilty/irritability. So after reading an article by a psychiatrist online stating that antidepressants may cause this form of bipolar to be more unstable I decided on my own to taper off of the antidepressant slowly and stay on the mood stabilizer. I have been taking half of the antidepressant for about two weeks now and didnt notice much effect until the last week or so. I am becoming more depressed and weepy...I dont know if it is a normal effect from the withdrawal or proof that I need to be on the antidepressant. So sorry this is so long but am wondering if anyone else has any experience with this sort of thing.
post #1 of 10
11/13/05 at 3:05am